MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 00-8775-032-02
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Item#:00-7848-023-00 ;lot#:64311253 ;item name: kinectiv modular neck g; item#:00-8758-013-32 ;lot#:unknown ;item name: hxpe liner constrained ll 32; investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient underwent a revision procedure due to a liner dislocation post-implantation.Upon examination of the explanted items, the surgeon noticed a fracture in the neck implant.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product was not returned for investigation.A picture of the product was provided and assessed.On the visible side of the biolox head it is possible to see some metal transfer both on the articulating surface and on the bevel.Review of manufacturing records cannot be performed without product identification.Device is used for treatment.As the shell used for the implantation is unknown, a compatibility check of the whole system cannot be performed.Review of complaint history identified additional similar complaints for the reported item.However, as the lot number is unknown, an additional review could not be performed.An xray was provided, although dated 07mar2019 and this would be difficult to correlate to the allegation of dislocation and subsequent revision occurring in 07sep2023.With the available information, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 32/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17874975
Report Number0009613350-2023-00556
Device Sequence Number15299096
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00-8775-032-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight113 KG